Alert archive / Indiana / River Flood Warnings in 2015

River Flood Warning 48, NWS Louisville, KY

April 7, 2015Harrison County, Washington County, Indiana

NWS Louisville, KY issued this river flood warning at Apr 7, 2015, 7:38 PM EDT for Harrison County, Washington County, Indiana. It took effect at Apr 7, 2015, 11:46 PM EDT. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Apr 7, 2015, 7:38 PM EDT (23:38 UTC)
In effect from
Apr 7, 2015, 11:46 PM EDT
Expired
Apr 8, 2015, 12:36 PM EDT
In force
13 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
Minor

Counties Harrison County, IN, Washington County, IN

The radar

The Louisville radar (KLVX), 53 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blue River (IN) at Fredericksburg (FRDI3).

Action stage
18 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03302800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

838 
WGUS43 KLMK 072338
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
738 PM EDT TUE APR 7 2015

...The National Weather Service in Louisville KY has issued a Flood 
Warning for the following rivers in Indiana... 

  Blue River at Fredericksburg

affecting the following counties in Indiana...Harrison...Washington.

.Heavy rain over the last several hours will cause the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

INC061-175-081636-
/O.NEW.KLMK.FL.W.0048.150408T0346Z-150408T1636Z/
/FRDI3.1.ER.150408T0346Z.150408T0600Z.150408T1036Z.NO/
738 PM CDT TUE APR 7 2015

The National Weather Service in Louisville KY has issued a 

* Flood Warning for 
  the Blue River at Fredericksburg.
* from this evening to Wednesday afternoon.
* At  6:30 PM Tuesday the stage was 17.3 feet. 
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 21.0 feet by after midnight Wednesday.
* Impact...At 20.0 feet...Water enters basement in building near the 
  river.

&&

LAT...LON 3855 8595 3862 8606 3846 8628 3823 8636
      3817 8625 3840 8615             

$$
1 follow-up statement
223 
WGUS83 KLMK 081142
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
742 AM EDT WED APR 8 2015

...The Flood Warning is cancelled for the following rivers in 
Indiana...
 
  Blue River at Fredericksburg
 
affecting the following counties in Indiana...Harrison...Washington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

INC061-175-081212-
/O.CAN.KLMK.FL.W.0048.000000T0000Z-150408T1636Z/
/FRDI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
742 AM CDT WED APR 8 2015

The flood warning is cancelled for
  the Blue River at Fredericksburg.
* At  7:30 AM Wednesday the stage was 18.3 feet. 
* Flood stage is 20.0 feet.
* Forecast...The river crested below flood stage at 19.2 feet. The 
  river will continue to fall to 11.3 feet by Thursday morning.

&&

LAT...LON 3855 8595 3862 8606 3846 8628 3823 8636
      3817 8625 3840 8615             

$$
CMC

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Apr 7, 7:22 PM EDT, 16 minutes earlier.

Area forecast discussion, Apr 7, 7:22 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
722 PM EDT Tue Apr 7 2015

...Forecast Update...
Issued at 722 PM EDT Tue Apr 7 2015

Convective complex is about to get out of the area and will try to
get rid of the rest of the thunderstorm watch shortly thereafter.
Will still be concerned about heavy rainfall across central KY where
some training of moderate to briefly heavy rain showers could occur.
After convection ceases later this evening, do expect a dry
overnight before another round of convection gets going later in the
morning.

Previous Update...
Issued at 450 PM EDT Tue Apr 7 2015

A bowing segment across southern IN and and far north central KY has
developed a few meso-vortices along the leading edge where an
isolated tornado will be possible. Severe hail and and pockets of
damaging wind will be possible as this feature moves along the I-64
corridor east toward the Louisville Metro. Right now have the line
timed into Louisville sometime between 515 PM EDT and 545 PM EDT.
Will consider extending the Severe Thunderstorm Watch further to the
east if strong convection continues.

.SHORT TERM (Now through Wednesday Night)...
Issued at 315 PM EDT Tue Apr 7 2015

...Strong Storms, Including Heavy Rain and Frequent Lightning this
Evening...

Severe Thunderstorm Watch #28 is in effect for the west central part
of the CWA until 8 PM EDT/7 PM CDT. A cluster of storms stretching
from the lower Wabash River Valley to the Mo Bootheel will slide
into our CWA over the next few hours and into the evening. Given,
1000 to 2500 J/KG of CAPE and marginal deep layer shear, some storm
organization is expected to be maintained into the area. Thermal
profiles would suggest that marginally severe hail and isolated
instances of damaging winds will be possible as DCAPE values are
approaching 1000 J/KG.

Perhaps the bigger concern will be for storms moving over where
heavy rain fell earlier today and the potential for Flash Flooding.
PWATs will approach 2 standard deviations above normal this evening.
This combined with steady moisture transport from the SW could yield
some locally intense rainfall.

Things should quiet down fairly quickly this evening with storms
waning as we lose of diurnal heating. Expect a relative lull,
through the overnight where min Ts will fall into the low and mid
60s.

Another round or two  of convection is expected again on Wednesday
and Wednesday night as we stay on the unstable side of a frontal
boundary and moisture transport continues into the region.
Instability and shear profiles would suggest that strong storms are
possible, however the lack of a focused trigger may limit the severe
threat somewhat. Temperatures are expected to warm into the upper
70s and low 80s.  Lows Wednesday night will again be in th low and
mid 60s.

.LONG TERM (Thursday through Tuesday)...
Issued at 255 PM EDT Tue Apr 7 2015

Main long-term challenge remains T-storm chances, timing, and
impacts Thursday into Friday. Expect deep SW flow on Thursday as a
sharp upper shortwave trof kicks a surface low from the central
Plains into the Great Lakes. Subtle differences in timing
notwithstanding, there is still a decent consensus that the cold
front will push through the Ohio Valley after midnight Thursday
night, exiting the Bluegrass and Lake Cumberland areas Friday
morning.

Thursday will feature high-end chance or low-end likely POPs in a
juicy warm advection regime. Better chances and stronger storms will
accompany the front as it moves through Thursday night. While the
main severe threat still appears to be to our north and west, we
could have decaying strong storms in the evening, with a wind threat
mainly west of Interstate 65. Heavy rain threat will be limited due
to this being a somewhat progressive system, but with over an inch
of QPF in many of the same areas that have seen the heaviest rains,
it won't take much to generate at least nuisance flooding.

Transition day on Friday as the front pushes through. POPs will drop
off dramatically from west to east, with most of the area going dry
by mid-afternoon. Dry and seasonable conditions are expected Friday
night through Sunday as high pressure ridges in from the north.

Moisture ramps up again late Sunday into early next week ahead of
yet another southern stream system. Think that at least a period or
two around Monday may be worthy of low-end likely POPs, but that
will be better refined with later model runs. Temps continue on the
high end of normal, especially by night.

&&

.AVIATION (00Z TAF Update)...
Updated at 713 PM EDT Tue Apr 7 2015

The convective complex is pushing through the LEX site now and will
continue quickly east. Meanwhile, BWG is only expected to see
scattered rain showers in the vicinity. Otherwise, expect VFR
conditions with surface winds slowly returning to a SSW direction
around 10 mph. Once convection clears this evening, do expect a dry
overnight. Another convective complex then looks to get organized
over the TAF sites around late morning through mid afternoon. Will
mention VCTS for now with best anticipated timing.

One other note. If we are able to clear out tonight and winds are
too strong to keep things mixed. Some fog will be possible where
heavy rain fell today.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........BJS
Short Term.....BJS
Long Term......RAS
Aviation.......BJS
Hazardous weather outlook, Apr 7, 5:10 PM EDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
510 PM EDT TUE APR 7 2015

INZ076>079-KYZ032-070>078-081-082-082115-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-TRIMBLE KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
BEDFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...
GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...
BURKESVILLE...ALBANY
510 PM EDT TUE APR 7 2015 /410 PM CDT TUE APR 7 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. ANY STORM WILL BE
CAPABLE OF LOCALLY HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WAVES OF SCATTERED THUNDERSTORMS WILL MOVE IN AND OUT OF THE
REGION WEDNESDAY THROUGH THURSDAY. LOCALLY HEAVY RAIN WILL BE
POSSIBLE. GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS IN
ANY OF THESE CLUSTERS.

STRONG TO SEVERE STORMS ARE POSSIBLE LATE THURSDAY THROUGH FRIDAY
MORNING AS A COLD FRONT MOVES THROUGH. THE MAIN HAZARDS WOULD BE
GUSTY WINDS AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THURSDAY INTO FRIDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ083-084-089>092-KYZ023>031-033>043-045>049-053>057-061>067-082115-
DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-
HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-
BULLITT KY-JEFFERSON KY-OLDHAM KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-
INCLUDING THE CITIES OF...JASPER...MARENGO...TELL CITY...CORYDON...
NEW ALBANY...JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...
BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD
510 PM EDT TUE APR 7 2015 /410 PM CDT TUE APR 7 2015/

...SEVERE THUNDERSTORM WATCH 28 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS ARE EXPECTED THIS EVENING. ANY STORM WILL BE
CAPABLE OF LOCALLY HEAVY RAIN AND FREQUENT CLOUD TO GROUND
LIGHTNING. THE STRONGEST STORMS WILL BE CAPABLE OF HAIL AND
ISOLATED INSTANCES OF DAMAGING WINDS. ISOLATED FLASH FLOODING MAY
ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WAVES OF SCATTERED THUNDERSTORMS WILL MOVE IN AND OUT OF THE
REGION WEDNESDAY THROUGH THURSDAY. LOCALLY HEAVY RAIN WILL BE
POSSIBLE. GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS IN
ANY OF THESE CLUSTERS.

STRONG TO SEVERE STORMS ARE POSSIBLE LATE THURSDAY THROUGH FRIDAY
MORNING AS A COLD FRONT MOVES THROUGH. THE MAIN HAZARDS WOULD BE
GUSTY WINDS AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF FLOODING...LARGE
HAIL OR DAMAGING WINDS THIS EVENING. SPOTTER ACTIVATION MAY AGAIN
BE REQUESTED THURSDAY INTO FRIDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

BJS/RAS

In the hours before

Local storm report, Apr 7, 5:47 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
547 PM EDT TUE APR 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HEAVY RAIN       STARLIGHT               38.42N 85.90W
04/07/2015  M4.75 INCH       CLARK              IN   PUBLIC

            SINCE 7AM

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Local storm report, Apr 7, 5:49 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
549 PM EDT TUE APR 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     FLASH FLOOD      PALMYRA                 38.41N 86.11W
04/07/2015                   HARRISON           IN   PUBLIC

            ROADS FLOODED. STREAM OUT OF BANKS.

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Local storm report, Apr 7, 5:55 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
555 PM EDT TUE APR 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     FLASH FLOOD      SELLERSBURG             38.39N 85.76W
04/07/2015                   CLARK              IN   PUBLIC

            WATER A FOOT DEEP ON SHIRLEY AVE.

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Local storm report, Apr 7, 6:16 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
616 PM EDT TUE APR 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             BRYANTSVILLE            37.72N 84.65W
04/07/2015  E1.75 INCH       GARRARD            KY   TRAINED SPOTTER

&&

MRC
Local storm report, Apr 7, 6:34 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
634 PM EDT TUE APR 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HAIL             1 NNW BUCKEYE           37.73N 84.51W
04/07/2015  E2.75 INCH       GARRARD            KY   EMERGENCY MNGR

&&

TT
Local storm report, Apr 7, 7:08 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
708 PM EDT TUE APR 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             2 S CAMP NELSON         37.74N 84.62W
04/07/2015  E1.75 INCH       GARRARD            KY   TRAINED SPOTTER

&&

TT

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 7:51 AM EDTSpecial Weather StatementLMKOrange, Washington39 min
Apr 7, 8:03 AM EDTAreal Flood AdvisoryLMKDubois, Orange117 min
Apr 7, 8:33 AM EDTFlash Flood WarningLMKOrange, Washington117 min
Apr 7, 8:37 AM EDTSpecial Weather StatementLMKClark, Floyd, Orange28 min
Apr 7, 9:17 AM EDTSpecial Weather StatementLMKCrawford, Floyd43 min
Apr 7, 10:10 AM EDTAreal Flood AdvisoryLMKClark, Floyd2 hr
Apr 7, 10:26 AM EDTFlash Flood WarningLMKOrange, Washington109 min
Apr 7, 10:33 AM EDTAreal Flood AdvisoryLMKClark, Crawford, Floyd, Harrison, Washington117 min
Apr 7, 10:57 AM EDTFlash Flood WarningLMKClark, Crawford, Floyd, Harrison, Washington3 hr
Apr 7, 3:24 PM EDTFlash Flood WarningLMKCrawford, Dubois, Orange3 hr
Apr 7, 3:53 PM EDTSevere Thunderstorm WarningLMKCrawford, Dubois32 min
Apr 7, 3:56 PM EDTSpecial Weather StatementLMKClark29 min
Apr 7, 4:04 PM EDTSevere Thunderstorm WarningLMKPerry21 min
Apr 7, 4:10 PM EDTSevere Thunderstorm WarningLMKCrawford, Perry30 min
Apr 7, 4:11 PM EDTFlash Flood WarningLMKClark, Crawford, Floyd, Harrison, Washington3 hr
Apr 7, 4:21 PM EDTSevere Thunderstorm WarningLMKCrawford, Dubois, Perry24 min
Apr 7, 4:34 PM EDTSevere Thunderstorm WarningLMKHarrison31 min
Apr 7, 4:34 PM EDTTornado WarningLMKCrawford, Harrison, Perry21 min
Apr 7, 4:37 PM EDTTornado WarningLMKHarrison18 min
Apr 7, 4:40 PM EDTFlash Flood WarningLMKClark3 hr
Apr 7, 4:56 PM EDTSevere Thunderstorm WarningLMKCrawford, Floyd, Harrison29 min
Apr 7, 5:04 PM EDTSevere Thunderstorm WarningLMKHarrison31 min
Apr 7, 5:12 PM EDTSevere Thunderstorm WarningLMKClark28 min
Apr 7, 5:33 PM EDTSevere Thunderstorm WarningLMKFloyd, Harrison32 min

Nearby

River Flood Warnings in Indiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.